Abstract and Applied Analysis

On Neumann hemivariational inequalities

Halidias Nikolaos

Full-text: Open access


We derive a nontrivial solution for a Neumann noncoercive hemivariational inequality using the critical point theory for locally Lipschitz functionals. We use the Mountain-Pass theorem due to Chang (1981).

Article information

Abstr. Appl. Anal., Volume 7, Number 2 (2002), 103-112.

First available in Project Euclid: 14 April 2003

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35J20: Variational methods for second-order elliptic equations 35J85


Nikolaos, Halidias. On Neumann hemivariational inequalities. Abstr. Appl. Anal. 7 (2002), no. 2, 103--112. doi:10.1155/S1085337502000787. https://projecteuclid.org/euclid.aaa/1050348507

Export citation


  • R. A. Adams, Sobolev Spaces, Pure and Applied Mathematics, vol. 65, Academic Press, New York, 1975.
  • K. C. Chang, Variational methods for nondifferentiable functionals and their applications to partial differential equations, J. Math. Anal. Appl. 80 (1981), no. 1, 102–129.
  • F. H. Clarke, Optimization and Nonsmooth Analysis, Canadian Mathematical Society Series of Monographs and Advanced Texts, John Wiley & Sons, New York, 1983.
  • D. G. Costa and J. V. A. Gonçalves, Critical point theory for nondifferentiable functionals and applications, J. Math. Anal. Appl. 153 (1990), no. 2, 470–485.
  • L. Gasiński and N. S. Papageorgiou, Nonlinear hemivariational inequalities at resonance, J. Math. Anal. Appl. 244 (2000), no. 1, 200–213.
  • D. Goeleven, D. Motreanu, and P. D. Panagiotopoulos, Multiple solutions for a class of eigenvalue problems in hemivariational inequalities, Nonlinear Anal. 29 (1997), no. 1, 9–26.
  • N. Kenmochi, Pseudomonotone operators and nonlinear elliptic boundary value problems, J. Math. Soc. Japan 27 (1975), 121–149.
  • P. D. Panagiotopoulos, Hemivariational inequalities and their applications, Topics in Nonsmooth Mechanics, Birkhäuser, Basel, 1988, pp. 75–142.
  • ––––, Hemivariational Inequalities. Applications in Mechanics and Engineering, vol. 16, Springer-Verlag, Berlin, 1993.